Wednesday, December 22, 2010

Checklist for Clinical Trial Nurse

Today I made my list of aches and pains for the trials nurse when I see her on Thursday and I thought I’d share it with you. I’m going to say that my coughing continues … better at times and worse at others.  I did have a bad cough before I started Brivanib; funny thing tho, that it got better, much better in fact for a few weeks and now it’s back to where it started.

When you’re on chemo, some of these symptoms creep up on you ever so slowly that you don’t really know when they started but that is always a question the nurse asks … when did this or that start? Well aprox Dec 10, I developed a tender mouth and a sensitivity to hot and cold. There is tenderness around my teeth as well. Some foods are more irritating to eat and if I bit my tongue, for sure it takes longer to heal.

Food doesn’t go down smoothly anymore either and my throat feels restrictive. My nose has been stuffy since before I started Brivanib and it really stuffs up now during the night. So now I breathe through my mouth which tends to dry the whole works out.

Sometimes when I’m lying down, I hear odd sounds in my left ear … one being something like camera shutter. Another being a big over head door slamming shut. I will mention that I was sick for the very first time since starting Brivanib. Also my feet and ankles continue to swell, so much so that since Dec 15,  there's a  skin wrinkle where my shin and ankle meet.

7 comments:

Joanna Moore said...

Hi Daria,

I would suggest you ask if you blood pressure medication might be causing the cough. My husband had a cough which seemed like forever, and then when I was at an infusion appointment, I overheard the nurse with another patient talking about the cough as a side effect for a whole class of BP meds. They changed his prescription, and miraculously the cough was gone. I know you may not be able to change the med, but at least this might be a clue as to what the cough is all about.

I hope your appointment goes well.

Karen said...

Hoping you feel better soon! :)

gillian said...

Oh Daria, it all sounds very trying. Thinking of you at this time. Merry Christmas to you and D. Going away without internet access so will catch up with you and your blog on my return in January. Will be thinking of you.

Bernie said...

I think you are very wise to have made your list......only wish it were one for Santa but nevertheless it had to be done. Praying you will feel better soon,
.....:-)Hugs

Joules Evans said...

I know you probs already have checked these things, but I had some mouth/swallowing issues reminded me of when I got thrush after my first round of chemo. Do you have magic mouth wash?

So sorry to hear all these aches and pains, as if you haven't already dealt with enough.

For the cough, i don't know if you can take the spice with your mouth issues, but horse radish/wasabi helps cleanse the lungs.

I could/can still always hear my heartbeat and whatever whenever I was/am dehydrated.

cheers and love, daria!

Daria said...

Joules, thanks for all that info. Where does on find magic mouth mash?

I probably am dehydrated because I don't drink enough water ... I must drink more.

DebMarie said...

The cancer drug my RA dr has me on made my feet swell so much I too have the wrinkle, 3 on each ankle to be exact and a slight rash in back of each ankle the swelling was so bad, TG its gone down with my start of a new med. Hugs to you.